Journal of Cancer Research and Therapeutics

ANALYTICAL REPORT
Year
: 2012  |  Volume : 8  |  Issue : 3  |  Page : 439--441

Gemcitabine-induced radiation recall phenomenon in a post-operative and post-radiotherapy case of peri-ampullary carcinoma during adjuvant chemotherapy


Jayanta Biswas1, Sumita Dutta2, Shyam Sharma1, Krishnangshu B Choudhury1 
1 Department of Radiotherapy, Institute of Post Graduate Medical Education and Research and SSKM Hospital, Kolkata, West Bengal, India
2 Department of Anatomy, Medical College, Kolkata, West Bengal, India

Correspondence Address:
Jayanta Biswas
Aritri Apartment, 155, R. N. Guha Road, Kolkata - 700074
India

Radiation recall phenomenon is an inflammatory process occurring at sites of previous radiation subsequent to administration of pharmacologic agents. The most common chemotherapeutic agents implicated with radiation recall phenomenon are anthracyclines and taxanes. Skin is the most common site for radiation recall. About 63% of the radiation recall events are reported to manifest as dermatitis. This finding differs from radiation recall due to Gemcitabine, in which approximately 70% cases manifested as inflammation of internal organs or tissues and 30% manifested as dermatitis. Here, we report a case of post-operative peri-ampullary carcinoma who developed radiation recall dermatitis during adjuvant chemotherapy with inj. Gemcitabine and inj. Carboplatin after concurrent chemoradiation with capecitabine.


How to cite this article:
Biswas J, Dutta S, Sharma S, Choudhury KB. Gemcitabine-induced radiation recall phenomenon in a post-operative and post-radiotherapy case of peri-ampullary carcinoma during adjuvant chemotherapy.J Can Res Ther 2012;8:439-441


How to cite this URL:
Biswas J, Dutta S, Sharma S, Choudhury KB. Gemcitabine-induced radiation recall phenomenon in a post-operative and post-radiotherapy case of peri-ampullary carcinoma during adjuvant chemotherapy. J Can Res Ther [serial online] 2012 [cited 2020 Feb 17 ];8:439-441
Available from: http://www.cancerjournal.net/article.asp?issn=0973-1482;year=2012;volume=8;issue=3;spage=439;epage=441;aulast=Biswas;type=0